Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Quick pulse, palpitations. On lisinopril, warfarin. History of hypertension, clots in leg and left lung. Should we go to the ER?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
My husbands pulse was 93 earlier this evening and he could feel the palpitations. He is 75 with hypertion and clots in his leg and left lung. He is on medication for both. Lisinopril and warfarin. He said it happens 2 or 3 times per day for the past month. Should we go to the ER or see his doctor?
Posted Mon, 16 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Mitaly 39 minutes later

Thanks for posting your query

If you had counted the pulse with a watch, and saw that it was above 80 beats per minute – occasionally, it does not mean anything XXXXXXX

Hypertensive patients often have this due to hyperdynamic circulation and treatment.

Is there anything he is doing which could raise the rate such as smoking or drinking caffeine or any energy drinks? If not we could consider anxiety as a potential factor.

In the absence of anxiety we should talk about rhythm disturbance. Certain things may contribute to a rhythm disturbance including dehydration or electrolyte abnormalities. I would suggest you to give him a generous amount of an electrolyte beverage such as Gatorade for the next few hours. If your symptoms persist or if he feels chest pain, faintness, nausea or significant shortness of breath then you should see a physician for a full physical examination and consultation.

Hope this answers your query. I will be available for follow up query if any.

Above answer was peer-reviewed by
Follow-up: Quick pulse, palpitations. On lisinopril, warfarin. History of hypertension, clots in leg and left lung. Should we go to the ER? 4 hours later
Thank you for answering.

He was not drinking energy drinks, or anything. He was sitting watching tv.

He could be a little dehydrated so I will push the water or gatoraid. He said it has been happening several times per day for a month or so. He has shortness of breath from the clot that never goes away so it's difficult to say if there is more of that.

I wll call his dr. today.

Thank you.
Answered by Dr. Mitaly 38 minutes later

Thanks for writing again.

It might be possible that he is dehydrated. It is a good idea to give him enough fluids. It is better to get him examined once to rule out any other cause.

Hope, this answers your query. Please accept my answer in case you do not have follow up queries.

Wishing him Good health!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor